Lightning, Conway
- When
- April 23, 10:30 AM CST
- Where
- Conway County, Lewisburg
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 35.130, -92.730
Lightning struck a house, starting a fire.
A cold front plowed into warm, humid air over Arkansas on the 23rd and 24th. The result was some severe storms, heavy rain, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front plowed into warm, humid air over Arkansas on the 23rd and 24th. The result was some severe storms, heavy rain, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 5:53 AM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 653 AM CDT FRI APR 23 2010 .AVIATION... LOW AND MID CLOUDS ARE OVERSPREADING THE STATE THIS MORNING. MANY LOCATIONS WILL BECOME MVFR BY MID MORNING. SHOWERS HAVE DEVELOPED OVER PARTS OF NORTH AND WEST ARKANSAS THIS MORNING. AREAL COVERAGE WILL INCREASE LATE THIS MORNING AND THROUGH THE AFTERNOON. SOME OF STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING. SOME TORNADOES ARE POSSIBLE TODAY. CONSIDERABLE SHEAR WILL BE NOTED IN THE LOWER LEVELS THROUGH THE DAY. PRECIPITATION WILL CONTINUE THROUGH THE EVENING...THEN A LULL IS EXPECTED OVERNIGHT. ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...IS EXPECTED SATURDAY MORNING. VFR CONDITIONS ARE EXPECTED OVERNIGHT BEHIND THE FIRST WAVE OF THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 342 AM CDT FRI APR 23 2010/ SHORT TERM...TODAY THROUGH MONDAY NIGHT ALL SHORT RANGE MODELS CONTINUE TO INDICATE TWO AREAS/TIMES OF CONCERN OVER THE NEXT DAY OR SO WITH POSSIBLE SEVERE WEATHER FRIDAY AFTERNOON AND/EVENING FOLLOWED BY ANOTHER CHANCE OF SEVERE WEATHER AND HEAVY RAIN ON SATURDAY. WITH NO SIGNIFICANT DIFFERENCES BETWEEN THE MODELS THIS MORNING...WILL SIMPLY BLEND FORECAST SOLUTIONS. LATEST SURFACE ANALYSIS PLACES A WARM FRONTAL BOUNDARY ACROSS SOUTHERN MISSOURI. SOUTHERLY FLOW OFF THE GULF CONTINUES TO ADVECT AMPLE LOW LEVEL MOISTURE INTO THE REGION WITH DEW POINTS GENERALLY IN THE UPPER 50S TO LOWER 60S. MOISTURE CHANNEL IMAGERY REVEALS A DEEP UPPER LEVEL LOW SPINNING OVER THE DESERT SOUTHWEST/GREAT BASIN WITH SEVERAL IMPULSES KICKING OUT OF THE PARENT LOW. ASSOCIATED SURFACE LOW EXPECTED TO BE LOCATED OVER EASTERN COLORADO THIS MORNING WITH COLD FRONT EXTENDING FROM THE CENTRAL PLAINS THROUGH WESTERN TEXAS. STRONG CONVECTION HAS BEEN OCCURRING MOST OF THE NIGHT IN ADVANCE OF THIS BOUNDARY BUT HAS REMAINED WELL TO THE WEST OF THE FORECAST AREA. UPPER IMPULSE WILL KICK OUT THE SYSTEM AND APPROACH WESTERN ARKANSAS BY LATE MORNING/EARLY AFTERNOON AS ENTIRE SYSTEM MOVES EAST. EXPECTING THIS WAVE TO BE THE TRIGGER FOR SHOWERS AND THUNDERSTORMS THAT WILL INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON PROGRESSES. ALL SIGNS CONTINUE TO POINT TO SEVERE WEATHER DEVELOPING DURING THIS TIME FRAME WITH THE BEST CHANCES DURING THE LATE AFTERNOON TO MID EVENING HOURS. LARGE HAIL AND STRONG DAMAGING WINDS SEEM ALMOST CERTAIN ACROSS A GOOD PORTION OF THE FORECAST AREA. LOW LEVEL SHEER AND INCREASING HELICITY VALUES SUPPORT THE POSSIBILITIES OF TORNADOES. THERE WILL BE A BRIEF BREAK IN THE ACTON FRIDAY NIGHT BEFORE NEXT ROUND COMMENCES. MODELS ALL AGREE THAT CYCLOGENESIS WILL DEVELOP ALONG THE COLD FRONT AND BE LOCATED NEAR THE ARKLATEX EARLY SATURDAY MORNING. INTENSE...COMPACT WAVE WILL BE ACCOMPANIED BY STRONG JET STREAK ROUNDING THE BASE OF THE LARGE SCALE TROUGH AND RACE OFF TO THE NORTHEAST BY EARLY AFTERNOON WITH THE WAVE TAKING ON A NEGATIVE TILT AS IT DOES. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY ACCOMPANY THIS WAVE AS IT PULLS OUT. BEST DYNAMICS WILL REMAIN ALONG AND TO THE EAST OF THE MISSISSIPPI RIVER BUT STRONG CONVECTION WILL REMAIN POSSIBLE EARLY SATURDAY OVER THE EAST AND SOUTHEAST COUNTIES. HEAVY RAIN WILL REMAIN POSSIBLE ALONG THE TRACK OF THE WAVE WITH SEVERAL INCHES OF RAIN NOT OUT OF THE QUESTION OVER THE SOUTHEAST PART OF THE STATE. STORMS LIKELY TO TRAIN IN THIS AREA WITH RAINFALL OF UP TO THREE INCHES POSSIBLE. WITH AREA SEEING LITTLE PRECIPITATION THIS MONTH..WILL HOLD OFF ON ANY FLASH FLOOD HEADLINES AT THIS TIME. UPPER SYSTEM WILL PASS TO THE NORTH SATURDAY NIGHT/EARLY SUNDAY WITH SURFACE FRONT CLEARING THE AREA BY LATE SATURDAY. SECONDARY BUT CONSIDERABLY WEAKER IMPULSE WILL MOVE THROUGH THE AREA SATURDAY AFTERNOON AND WILL NEED TO TO KEEP PRECIPITATION CHANCES GOING BUT WILL TAPER POPS INTO THE CHANCE CATEGORY WITH THIS WAVE. WILL HOLD ONTO MINIMAL POPS ACROSS THE NORTH FOR SUNDAY UNTIL THE SYSTEM FINALLY CLEARS. A SECONDARY FRONT WILL MOVE DOWN FROM THE PLAINS LATE MONDAY AND INTO MONDAY NIGHT BUT MOISTURE APPEARS TO BE LACKING. WILL KEEP FORECAST DRY WITH THIS SYSTEM BUT BREEZY CONDITIONS EXPECTED. OVERALL MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...TUESDAY THROUGH FRIDAY NIGHT AN UPPER LOW WILL BE OVER THE OHIO RIVER VALLEY TO BEGIN THE PERIOD. NORTHWEST FLOW WILL BE OVER ARKANSAS AS AN UPPER RIDGE BUILDS OVER THE ROCKIES. ANOTHER UPPER LOW MOVES INTO THE NORTHWEST U.S. WEDNESDAY. BY THURSDAY THE UPPER LOW MOVES TO THE NORTHERN PLAINS AND THE RIDGE MOVES TO THE APPALACHIAN MOUNTAINS. THE UPPER LOW WILL MOVE TO THE UPPER MIDWEST ON FRIDAY. SURFACE HIGH PRESSURE AND DRY AIR WILL BE OVER THE AREA TUESDAY AND WEDNESDAY. A WEAK SHORT WAVE MOVES THROUGH THE AREA WITH LITTLE MOISTURE TO WORK WITH ON WEDNESDAY. A WARM FRONT IS EXPECTED TO MOVE ACROSS THE STATE THURSDAY AND BRING AN INCREASE IN MOISTURE. A COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. NEAR NORMAL TEMPERATURES EXPECTED TUESDAY AND WEDNESDAY AND ABOVE NORMAL TEMPERATURES ARE ANTICIPATED THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 61 72 53 / 70 70 70 40 CAMDEN AR 76 64 76 54 / 60 70 70 30 HARRISON AR 72 58 70 49 / 60 60 50 40 HOT SPRINGS AR 75 61 73 52 / 60 60 70 40 LITTLE ROCK AR 75 62 73 54 / 70 70 70 30 MONTICELLO AR 77 66 76 56 / 70 70 80 30 MOUNT IDA AR 75 60 73 51 / 60 60 60 30 MOUNTAIN HOME AR 73 59 71 51 / 60 60 60 40 NEWPORT AR 76 63 73 54 / 70 70 70 40 PINE BLUFF AR 76 64 75 55 / 70 70 70 30 RUSSELLVILLE AR 74 60 71 51 / 60 60 60 40 SEARCY AR 76 62 73 54 / 70 70 70 40 STUTTGART AR 77 64 74 55 / 70 70 70 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 23 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING A SIGNIFICANT SEVERE WEATHER THREAT IS ABOUT TO UNFOLD ACROSS ARKANSAS TODAY AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL EMERGE FROM THE ROCKY MOUNTAINS TODAY AND BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE NATURAL STATE FOR TODAY AND TONIGHT. ARKANSAS WILL BE IN THE WARM SECTOR TODAY WITH INCREASING TEMPERATURES AND MOISTURE AS THE WARM FRONT IS IN MISSOURI. SOME STORMS WILL BE STRONG TO SEVERE...PARTICULARLY THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. A MODERATE RISK OF SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR NEARLY ALL OF ARKANSAS. SEVERE STORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THERE WILL BE A LARGE AMOUNT OF WIND ENERGY AND WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE AND GIVEN THIS...ISOLATED TORNADOES WILL BE A THREAT. THE TORNADO THREAT WILL BE HIGHEST ON FRIDAY AND FRIDAY NIGHT AHEAD OF THE COLD FRONTAL BOUNDARY. RESIDENTS ACROSS ARKANSAS SHOULD STAY INFORMED CONCERNING THE WEATHER TODAY AND TONIGHT DUE TO THE POTENTIAL FOR SEVERE WEATHER. THE POTENTIAL DOES EXIST THAT SOME STORMS WILL FORM AND MOVE OVER THE SAME AREAS...AND THIS WILL ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING. ONE TO THREE INCHES OF RAINFALL ARE POSSIBLE...MAINLY IN AREAS EAST OF A LINE FROM CAMDEN TO BRINKLEY FRIDAY THROUGH SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO SATURDAY ALONG AND AHEAD OF THE COLD FRONT. A MODERATE RISK OF SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR SOUTHEAST AND EAST ARKANSAS ON SATURDAY...AND A SLIGHT RISK FOR THE REST OF THE STATE. THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. RESIDENTS ACROSS ARKANSAS SHOULD STAY INFORMED CONCERNING THE WEATHER SATURDAY DUE TO THE POTENTIAL FOR SEVERE WEATHER. THE POTENTIAL DOES EXIST THAT SOME STORMS WILL FORM AND MOVE OVER THE SAME AREAS...AND THIS WILL ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING. THE COLD FRONT IS EXPECTED TO MOVE QUICKLY THROUGH THE STATE AND CLEAR THE AREA SATURDAY AFTERNOON...DECREASING PRECIPITATION CHANCES. SMALL RAIN CHANCES WILL CONTINUE INTO SUNDAY ESPECIALLY NORTH THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1017 AM CDT FRI APR 23 2010 ARZ041-042-052>054-231600- CLARK-GARLAND-HOT SPRING-MONTGOMERY-PIKE- 1017 AM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK...GARLAND...HOT SPRING... MONTGOMERY AND PIKE COUNTIES UNTIL 1100 AM CDT... AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DAISY TO 5 MILES SOUTHEAST OF AMITY TO GURDON...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE DEGRAY LAKE...ARKADELPHIA... DEGRAY LAKE RESORT STATE PARK...CADDO VALLEY...ROCKWELL...PINEY...HOT SPRINGS AND HOT SPRINGS MEMORIAL FIELD. PEOPLE IN CLARK...GARLAND...HOT SPRING...MONTGOMERY AND PIKE COUNTIES...INCLUDING DEGRAY LAKE...ARKADELPHIA...DEGRAY LAKE RESORT STATE PARK...CADDO VALLEY...ROCKWELL...PINEY...HOT SPRINGS AND HOT SPRINGS MEMORIAL FIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1059 AM CDT FRI APR 23 2010 ARZ042-043-054-231640- GARLAND-HOT SPRING-SALINE- 1059 AM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...HOT SPRING AND SALINE COUNTIES UNTIL 1140 AM CDT... AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LAKE OUACHITA TO PINEY TO LAKE CATHERINE...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE LAKE OUACHITA...LONSDALE... BENTON...BRYANT...JESSIEVILLE AND HURRICANE LAKE. PEOPLE IN GARLAND...HOT SPRING AND SALINE COUNTIES...INCLUDING MOUNTAIN PINE...LAKE OUACHITA...LONSDALE...BENTON...BRYANT... JESSIEVILLE AND HURRICANE LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 57
The Little Rock radar (KLZK), 54 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
16 hail, 9 thunderstorm wind, 3 flash flood, 2 lightning, 1 heavy rain. Local standard time, as filed.
Lightning struck a house, starting a fire.
Lightning struck a storage building, setting it on fire.
Nickel and quarter size hail fell in downtown Perryville.
Two irrigation pivots were overturned between Oppelo and the Arkansas River.
Quarter size hail fell at the Arkansas Highway 9 bridge over the Arkansas River.
Signs and barrels were blown over near the intersection of Arkansas Highways 9 and 113.
Golf ball size hail fell west of Quitman, near the Van Buren/Cleburne County line.
Parking lots were partially under water at Atkins High School and the old pickle plant.
A home was damaged and a barn was destroyed.
Rainfall totaled 2.30 inches in 40 minutes.
Arkansas Highway 14 was flooded near Locust Grove.
Four feet of water covered the 800 block of S. St. Louis (U.S. Highway 167). Three feet of water covered Arkansas Highway 69 near the hospital. Cars stalled in the high water.
A tree was blown down on Arkansas Highway 25.
A mobile home was destroyed when a large oak tree fell on it. An equipment shed was destroyed, causing damage to the farm equipment stored inside it.
A hay barn was blown down.
A few trees were blown down around Murfreesboro.
Dime to penny size hail was reported in Arkadelphia.
Four houses sustained roof damage. A porch/carport was blown off one of the houses.Trees were blown down.
The roof of a storage shed was blown into the street.
Hail fell in downtown Warren.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224123, 224124, 224023, 224024, 224025, 224026, 224027, 224116, 224028, 224114, 224029, 224038, 224091, 224030, 224031, 224122, 224041, 224092, 224032, 224100, 224033, 224115, 224120, 224117, 224034, 224121, 224035, 224119, 224118, 224039, 224040.